Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 25, NWS Pendleton, OR

June 15, 2011Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jun 15, 2011, 8:23 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 8:23 AM PDT (15:23 UTC)
Expired
Jun 15, 2011, 9:48 PM PDT
In force
13 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WWUS76 KPDT 151523
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
823 AM PDT WED JUN 15 2011

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY TODAY...

.WINDS WILL INCREASE TODAY AS A WEATHER SYSTEM EXITS THE REGION.
MAIN IMPACTS ARE EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY
INCLUDING INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS BEFORE GRADUALLY DECREASING
OVERNIGHT. 

WAZ026-152330-
/O.NEW.KPDT.WI.Y.0025.110615T1523Z-110616T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
823 AM PDT WED JUN 15 2011

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 11 AM THIS
  MORNING WITH STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 4 PM AND
  8 PM.

* WINDS: PEAK SUSTAINED WINDS WILL BE FROM THE NORTHWEST WITH
  SPEEDS REACHING 33 TO 38 MPH AND GUSTS REACHING UP TO 50 MPH.

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS
  SUMMIT. DRIVING MAY BECOME DIFFICULT FOR MOTORCYCLES AND HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

JBONK
2 follow-up statements
999 
WWUS76 KPDT 152139
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
239 PM PDT WED JUN 15 2011

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY INTO TONIGHT...
...FREEZING TEMPERATURES EXPECTED FOR CENTRAL OREGON TONIGHT...

.VERY WINDY CONDITIONS WILL CONTINUE THIS EVENING ACROSS THE
KITTITAS VALLEY. MAIN IMPACTS ARE EXPECTED TO BE ALONG THE NORTH
SIDE OF THE VALLEY INCLUDING INTERSTATE 90. WINDS WILL BE
STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS BEFORE
GRADUALLY DECREASING OVERNIGHT.

ALSO WITH CLEARING SKIES AND DECREASING WINDS TEMPERATURES ACROSS
CENTRAL OREGON WILL FALL TO AROUND FREEZING...OR LOWER TONIGHT AND
EARLY THURSDAY MORNING.

ORZ509-160600-
/O.NEW.KPDT.FZ.W.0008.110616T0700Z-110616T1700Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
239 PM PDT WED JUN 15 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PDT
THURSDAY. 

* TIMING: FROM MIDNIGHT TONIGHT UNTIL 10 AM THURSDAY MORNING.

* IMPACTS: TEMPERATURES IN CENTRAL OREGON NEAR THE CITIES OF
  BEND...LA PINE AND SUNRIVER WILL DROP TO NEAR OR BELOW FREEZING
  OVERNIGHT. LOW TEMPERATURES IN THESE AREAS WILL RANGE FROM THE
  UPPER 20S TO LOWER 30S BY SUNRISE THURSDAY MORNING...WITH THE
  COLDEST TEMPERATURES OCCURRING JUST AFTER SUNRISE. THESE
  TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION AND
  MEASURES SHOULD BE TAKEN TO PROTECT THEM. TEMPERATURES WILL
  QUICKLY REBOUND TO ABOVE FREEZING BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WAZ026-160600-
/O.CON.KPDT.WI.Y.0025.000000T0000Z-110616T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
239 PM PDT WED JUN 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: VERY WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING WITH
  THE STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 4 PM AND 8 PM.

* WINDS: PEAK SUSTAINED WINDS WILL BE FROM THE NORTHWEST WITH 
  SPEEDS REACHING 33 TO 38 MPH AND GUSTS REACHING UP TO 50 MPH.

* IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY 
  INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO 
  RYEGRASS SUMMIT. DRIVING MAY BECOME DIFFICULT FOR 
  MOTORCYCLES AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
377 
WWUS76 KPDT 160448
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
948 PM PDT WED JUN 15 2011

...FREEZING TEMPERATURES EXPECTED FOR CENTRAL OREGON TONIGHT...

.CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES ACROSS
CENTRAL OREGON TO DROP TO AROUND FREEZING OR LOWER OVERNIGHT
THROUGH EARLY THURSDAY MORNING.

WAZ026-160600-
/O.CAN.KPDT.WI.Y.0025.000000T0000Z-110616T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
948 PM PDT WED JUN 15 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL REMAIN BELOW
CRITERIA OVERNIGHT. 

$$

ORZ509-161700-
/O.CON.KPDT.FZ.W.0008.110616T0700Z-110616T1700Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
948 PM PDT WED JUN 15 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY. 

* TIMING: FROM MIDNIGHT TONIGHT UNTIL 10 AM THURSDAY MORNING.

* IMPACTS: TEMPERATURES IN CENTRAL OREGON NEAR THE CITIES OF 
  BEND...LA PINE AND SUNRIVER WILL DROP TO NEAR OR BELOW 
  FREEZING OVERNIGHT. LOW TEMPERATURES IN THESE AREAS WILL 
  RANGE FROM THE UPPER 20S TO LOWER 30S BY SUNRISE THURSDAY 
  MORNING...WITH THE COLDEST TEMPERATURES OCCURRING JUST AFTER 
  SUNRISE. THESE TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE 
  VEGETATION AND MEASURES SHOULD BE TAKEN TO PROTECT THEM. 
  TEMPERATURES WILL QUICKLY REBOUND TO ABOVE FREEZING BY MID 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 15, 4:31 AM PDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 15, 4:31 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
431 AM PDT WED JUN 15 2011

UPDATED FOR AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH FRIDAY EVENING...A BROAD UPPER TROUGH
WILL SWING DOWN AND ACROSS THE REGION BEGINNING TODAY AND CONTINUING
THROUGH THURSDAY. THIS WILL BRING A SHOT OF COOLER AIR ACROSS THE
FORECAST AREA DURING THE NEXT TWO DAYS. MOISTURE WILL BE QUITE
LIMITED SINCE THIS TROUGH IS ORIGINATING MOSTLY OVER LAND AND THERE
IS NOT MUCH INSTABILITY WITH IT. AS SUCH THE ONLY LOCATIONS THAT MAY
SEE SOME LIGHT RAIN SHOWERS ARE THE NORTHEAST AND EASTERN MOUNTAINS
AS WELL AS THE HIGHER SLOPES OF THE CASCADE EAST SLOPES. THE MAIN
EFFECTS WILL BE THE COOLER THAN NORMAL TEMPERATURES OF ABOUT 10
DEGREES BELOW NORMAL FOR LATE SPRING...AND BREEZY TO WINDY
CONDITIONS IN SOME AREAS. TEMPERATURES WILL BEGIN TO REBOUND ON
FRIDAY AS THE UPPER TROUGH MOVES TO THE EAST AND AN UPPER RIDGE
MAKES AN ATTEMPT TO BUILD INTO THE REGION FROM THE WEST. ANY WARM UP
THOUGH WILL BE SLOW...AND FRIDAY'S MAXIMUM TEMPERATURES WILL STILL
BE ABOUT 5 DEGREES BELOW NORMAL. THERE WILL BE INCREASED AFTERNOON
AND EVENING INSTABILITY ON FRIDAY...AS WELL...WITH THE SLIGHTLY
WARMER TEMPERATURES. HOWEVER...THERE WILL BE TOO MUCH OF A LACK OF
MOISTURE TO WARRANT A MENTION OF ANY THUNDERSTORMS. 88

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...ANOTHER UPPER LEVEL
DISTURBANCE WILL SLIDE ACROSS THE FORECAST AREA LATE FRIDAY NIGHT
INTO SATURDAY WITH SHOWERS AND COOLER TEMPERATURES LASTING THROUGH
SUNDAY.  MONDAY AND TUESDAY...MODELS ARE IN FAIR AGREEMENT OF AN
UPPER LEVEL RIDGE BUILDING INTO THE AREA WITH DRY WEATHER AND WARMER
TEMPERATURES. WEBER

&&

.AVIATION...12Z TAFS. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24
HOURS AT ALL TAF SITES. SKIES WILL BE MOSTLY CLEAR WITH HIGH CLOUDS.
A WEAK FRONT TO THE NORTH HAS KEPT THE WINDS UP WITH MORE NORTHERLY
WINDS AT KYKM AND KPSC. SURFACE WINDS WILL INCREASE TO 15-25 KTS AT
KDLS KPDT AND KPSC BY 15-18Z TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  67  45  70  47 /  10  10  10  10
ALW  68  48  72  51 /   0   0   0  10
PSC  73  49  75  51 /   0   0   0  10
YKM  69  45  73  49 /   0   0   0  10
HRI  71  48  74  50 /   0   0   0  10
ELN  65  45  72  48 /  10  10  10  10
RDM  66  38  69  43 /  10  10  10  10
LGD  63  42  66  44 /  10  10  10  10
GCD  63  40  67  43 /  10  10  10  10
DLS  67  49  74  51 /   0   0   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.

&&

THREAT INDEX
TODAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/89/89
Hazardous weather outlook, Jun 15, 5:00 AM PDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT WED JUN 15 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
161145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FLOODING
     EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
     YAKIMA VALLEY

WATER LEVELS CONTINUE TO RUN HIGH AND AT OR ABOVE FLOOD STAGE ON THE
NACHES RIVER NEAR NACHES. A FLOOD WARNING CONTINUES FOR THE NACHES
RIVER NEAR NACHES IN YAKIMA COUNTY THROUGH AT LEAST THIS MORNING.
THE RIVER IS EXPECTED TO DROP TO BELOW FLOOD STAGE LATER TODAY.
PLEASE REFER TO NWS HAZARD PRODUCT ID PDXFLSPDT FOR MORE DETAILS.

OTHERWISE COOLER THAN NORMAL WITH BREEZY TO WINDY CONDITIONS ARE
EXPECTED WITH A FEW LIGHT RAIN SHOWERS OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

COOLER THAN NORMAL CONDITIONS WITH A FEW MOUNTAIN SHOWERS ARE
EXPECTED ON THURSDAY. WARMING WILL BEGIN ON FRIDAY AND CONTINUE INTO
THE EXTENDED FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:07 AM PDTRiver Flood WarningPDTYakima10 hr

Nearby

Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.